No new enthusiam to do anything, started taking tramadol 3 years ago fora a bad back, was taking 4 50mg a day, then started wanting more as couldnt funtion proper without them, realised i wasnt myself when i didnt have them and hated the feeling of aching all over and the anxiety i had when i didnt have them, no back pain whatsoever just needed them.. stopped taking them 4 days ago and today feel a little better, not cried through the aching of my legs and not had any terrible suicidle thoughts but still feel no where near my old self!! dreading going bed tonight as my sleep paralysis as come back which i know has something to do with this which is making me awake most of night!! have to go work and carry on as normal with kids off school holidays and am finding it so hard!!! feel so alone
It can take anywhere from a week to two weeks to months and maybe even years. For the long period of time you have taken tramadol it will take some time. Im glad to hear you have had no trouble with your legs most people do and its probably the most annoying part of withdrawls. You might want to go to a head shop or a gnc company and see if you can find a detox supplement to help you get rid of all the toxins in your body. Hope this was helpful good luck to you and hope you feel better soon.
Hi, firstly well done for noticing that you were becoming dependent and stopping! Please don't give up!!
I was taking them for only a year but got up to 900mg a day at my worst (I do have an addictive personality!). I came off them, although it wasn't easy but have now relapsed and am taking them again (but only 400-500mg daily).
I don't want to depress you but the insomnia can last for a very long time unfortunately, sometimes many months : (
A friend suggested I take L-Tyrosine (2, 3 times daily) and L-Tryptophan (2 daily) to combat the withdrawal effects, and if you take them regularly they really do help, and are all natural.
As far as sleeping, I don't! But suggestions I can offer are Nightnurse (but not long term)! Sleep masks, ear plugs, amitriptyline (prescription only but quite safe), xanax (again prescription only and not long term).
Expect that you may have symptoms of withdrawal, desire to reuse the medication for some time, maybe a month?
Counselling really can make a difference, or just talking to someone who will listen or understand. Goodluck and please ask any more questions you want!
Hi I am new to this website but very interested in all I have read. My story is like most here. I was involved in a car accident and put on many meds and later tramadol was the one that was to stay on possibly for life. Myself I have never liked taking meds if I can take OTC or little as possible. To make a long story short I stayed on tramadol 300 mg daily for 3.5 yrs and never taken more due to worry although most of the time felt tired, sick, and just not like myself. Most of the time my docs would blame this on my fibromyalgia, back/neck/shoulder pain, etc. from the car accident. I do admit the pain is severe and w/o choice or relief of pain continued on the tramadol and Vicodin on bad days. After a while I started feeling like I would never be back to how I used to be social, outgoing, active, etc., now just became reclusive, very tired, no longer employed (hubby works so was fortunate), and overall more bad days than good days.
I graduated from college in the medical field and finally decided to investigate this so called tramadol and WOW what I have learned is just like all the posts. Being in the medical field why did I wait? Did I think I could be "different" and take only when needed and u know the rest... YES I did. Now I am on day 8 of taking 200 mg daily and feel unwell, many headaches, backaches, joint aches, overall flu-like, diarrhea, and just sick. I am determined to be clean of all tramadol as my goal by the end of August but like another post how do u keep up ur daily routine of grocery shopping, company, get-togethers, bbq's, and just every day life in the summer? The hardest is awaking in the a.m. hardly can function in the mornings, the tramadol always kept me asleep until 12-1 pm and up late in the evenings or a.m. until 3 a.m. as I always felt my best in the evening? There are so many questions I could ramble all day but wanted to thank all of you for caring to reply, post, tell ur story, and advise!! It is so great not to feel so alone and see there will be light at the end of the tunnel but the w/ds are so awful and lingering it almost makes u think just today and tomorrow I will try... although I have not and I am tappering is there any faster way or anything to do for the headaches, bodyaches, and is the taper a good way to go off and how many days did most of you start to feel half-normal, and how fast a taper, one less 50 mg every 7-10 days? or is that to fast? Like I stated I started with 300 mg (for 3.5 yrs) and last Saturday went to 200 mg daily and still feel crappy. Any reply can help as don't sleep much. I did finally take Excedrin- ES last night as the headaches were so bad. I am off all meds for pain except the tramadol that has controlled my life 4 way to long. I just want to be done and over with this med that was NEVER explained to me and that it was NOT addictive because it was not a narcotic?? (my docs/specialists words exactly). Thank-you and bless all of you that have been here and the ones that have overcome this medicine indifinitely, HOORAY for you, can't wait until that day for me if possible.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jun 2010 • 1 answer
Posted 2 May 2011 • 1 answer
How can you tell if you feel depressed for no reason or feel depressed because of a real life issue?
Posted 4 Jul 2011 • 2 answers
Posted 16 Mar 2012 • 1 answer
Posted 16 Aug 2013 • 1 answer